[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.87.121.0. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
April 1992

Acquired Pseudo—Mongolian Spot Associated With Minocycline Therapy

Author Affiliations

Division of Dermatology Department of Medicine University of Wisconsin 600 Highland Ave Madison, WI53792

Arch Dermatol. 1992;128(4):565-566. doi:10.1001/archderm.1992.01680140149027
Abstract

To the Editor.—  Minocycline is a common and effective treatment for acne vulgaris, with relatively few side effects. Minocycline has been associated with pigmentary changes of the skin, nails, teeth, oral mucosa, sclera, and certain internal organs. We describe a patient who, while receiving minocycline, developed a blue-gray patch resembling a mongolian spot on the lower lumbar region of his back. The patient's unusual presentation differs from that reported in other cases.

Report of a Case.—  A 31-year-old man receiving minocycline (100 mg twice daily) was seen in follow-up of moderately severe acne. His nearly 5-year accumulated dose was 365 g. Recently, the patient discontinued minocycline therapy on the advice of his dentist, who noted tooth discoloration. He was also concerned about a "dark area" on his lower back. His physical examination revealed moderately severe, scarring nodulocystic acne, without clinical pigmentary changes in the scars. Findings from his oral examination

First Page Preview View Large
First page PDF preview
First page PDF preview
×